Thunderstorm Wind, Orleans
- When
- June 5, 2:45 PM CST
- Where
- Orleans County, New Orleans
- Property damage
- $15,000
- Reported by
- NEWSPAPER
- Coordinates
- 29.950, -90.100
Several trees were blown down in the Uptown area of New Orleans.
Tropical Storm Allison moved into southeast Texas late of June 5, 2001 and eventually weakened, but remained over southeast Texas through June 9, 2001. Rainbands associated with the eastern periphery circulation of Tropical Storm Allison produced wind damage in widely scattered locations of southeast Louisiana as well as an isolated weak tornado.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LIX wrote it up.
Tropical Storm Allison moved into southeast Texas late of June 5, 2001 and eventually weakened, but remained over southeast Texas through June 9, 2001. Rainbands associated with the eastern periphery circulation of Tropical Storm Allison produced wind damage in widely scattered locations of southeast Louisiana as well as an isolated weak tornado.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 5, 2:30 PM CST, 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 330 PM CDT TUE JUN 5 2001 HOPEFULLY NOW THAT T.S ALLISON HAS BEEN CLASSIFIED IN THE NW GULF...LOCAL FORECAST HERE WILL BECOME MORE STRAIGHT FORWARD. BECOMING PRETTY CONFIDENT WITH THE PACKAGE STARTING WED AND GOING THROUGH THU WHICH WILL BE FAIRLY CONSISTENT WITH PREVIOUS ZONES. MAIN FORECAST PROBLEM INITIALLY WILL BE THE DEGREE OF PRECIP TONIGHT ALONG WITH OVERNIGHT LOWS. THE AVN HAS SHOWN GOOD RUN TO RUN CONSISTENCY WITH THE ENERGY OVER THE NW GULF ALTHOUGH ALL NWP MODELS HAVE BEEN POOR IN HANDLING THE ENERGY SHEERING TOWARD THE E. NEVERTHELESS...WILL BANK ON THE AVN MOVING THE TROPICAL SYSTEM N WITH THE ASSOCIATED ENERGY CATCHING A WEAK TROF DIVING S OUT OF THE MS VALLEY AND PUSHING THE ENERGY AND SUBSEQUENT PRECIP EWD STARTING LATE TONIGHT. THIS SHOULD BRING A WIDE PRECIP SHIELD INTO THE E HALF OF THE CWA/PWA BY WED AND SLOWLY MOVE IT EWD. A CONTINUAL SLY FEED OF MOISTURE SHOULD ALLOW THE RAIN TO PERSIST INTO THU WITH ENHANCING SFC CONVERGENT FLOW. THE AVN THOUGH DOES SUGGESTS SOME CHANGES WITH THE LATTER HALF OF THE FIRST FIVE PERIODS AND CARRYING INTO THE EXTENDED. THE 12Z AVN RUN NOW SUGGESTS THE FRONTAL BOUNDARY OUT OF THE CENTRAL PLAINS SLOWING PARTIALLY DUE TO ITS INTERACTION WITH THE TROPICAL SYSTEM. THIS WOULD NOW BRING THE FRONT INTO THE LOWER MS VALLEY BY LATE THU WITH THE POTENTIAL TO STALL ON FRI N OF THE COAST. THIS IS ACTUALLY PRETTY CONSISTENT WITH SUN/S MRF RUN WHICH LEADS TO SOME CONFIDENCE WITH THE AVN SOLUTION. AT THIS POINT...WILL CARRY PRECIP INTO FRI AND THEN GO WITH A DRY FORECAST THROUGH THE REMAINDER OF THE EXTENDED ALTHOUGH THIS IN ITSELF IS QUESTIONABLE. WITH TIDES RUNNING AROUND TWO FEET ABOVE NORMAL CORRELATED WITH SUSTAINED SLY WINDS CREATING SMALL CRAFT CONDITIONS...WILL GO WITH A COASTAL FLOOD WATCH ACROSS THREATENED LOCATIONS. PRELIM NUMBERS... MCB 71/82/71/85 7966 BTR 73/82/72/85 8966 MSY 75/84/74/87 8966 GPT 73/83/72/85 6666 .NEW...SCA FROM KPQL TO THE ATCHAFALAYA BAY OUT 60 NM ALONG WITH LAKES PONTCHARTRAIN AND MAUREPAS LA...CFW LAZ038-040-058-060>064-066>70. MS...CFW MSZ080. 09
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-061200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1120 AM CDT TUE JUN 5 2001 .SYNOPSIS...SATELLITE IMAGERY AND SURFACE OBSERVATIONS SUGGEST THAT AN AREA OF DISTURBED WEATHER IN THE NORTHWEST GULF OF MEXICO ABOUT 150 MILES OFF THE MID TEXAS COAST MAY BE ATTEMPTING TO ORGANIZE INTO A TROPICAL DEPRESSION. TO THE EAST OF THIS AREA OF DISTURBED WEATHER...SOUTHERLY WINDS WILL CONTINUE TO BRING UNSTABLE AND VERY MOIST TROPICAL AIR ACROSS THE CENTRAL GULF COAST REGION. .THUNDERSTORMS... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI THIS AFTERNOON AND CONTINUE THROUGH TONIGHT. INCREASED CLOUD COVER TODAY SHOULD LIMIT INSTABILITY SOMEWHAT...THEREFORE ANY SEVERE WEATHER WILL BE VERY ISOLATED. LOCALLY HEAVY RAIN...FREQUENT LIGHTNING...AND AND GUSTY WINDS CAN BE EXPECTED WITH THE THUNDERSTORMS. .HEAVY RAIN... LOCALIZED HEAVY RAIN CAN BE EXPECTED THIS AFTERNOON AND TONIGHT WITH SOME OF THE THUNDERSTORMS THAT DEVELOP ACROSS THE AREA. ISOLATED RAINFALL AMOUNTS OF 2 TO 4 INCHES WILL BE POSSIBLE. ALTHOUGH FLASH FLOODING IS NOT EXPECTED...TROPICAL DOWNPOURS COULD CAUSE STREET FLOODING IN URBAN AREAS ALONG WITH FLOODING OF SOME CREEKS AND SMALL STREAMS. .MARINE... A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI INCLUDING LAKES PONTCHARTRAIN AND MAUREPAS. SOUTHEAST WINDS OF 20 TO 25 KNOTS WILL CAUSE SEAS TO BUILD TO 7 FEET LATE TODAY AND TONIGHT WITH TIDES RUNNING 1 TO 2 FEET ABOVE NORMAL. HIGHER WINDS AND SEAS CAN BE EXPECTED NEAR SCATTERED TO NUMEROUS THUNDERSTORMS. A COASTAL FLOOD WATCH OR WARNING MAY BE REQUIRED IF THE AREA OF DISTURBED WEATHER IN THE NORTHWEST GULF STRENGTHENS. .ACTIONS...NONE. FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT THqE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS SHOULD BE LOWER CASE).
The national radar mosaic for the moment the first event began.
8 thunderstorm wind, 3 lightning, 2 funnel cloud, 1 tornado. Local standard time, as filed.
Several trees were blown down in the Uptown area of New Orleans.
Several trees were blown down across the parish. One tree fell on a house in Luling causing minor damage
A large tree was blown down onto a car.
Several trees, power poles and power lines were blown down.
Thunderstorm winds damaged the roofs of several houses, blew the windows out of a school, knocked down several power lines.
A storm spotter sighted a funnel cloud east of Baton Rouge.
A few trees were blown down.
A weak tornado touched down briefly downing several trees and power line. A man was killed when a tree fell on the pick-up truck he was driving.
Lightning struck a house and ingnited a fire which did considerable damage to the roof.
Several trees were blown down around Madisonville.
Several trees were blown down around Folsom.
Lightning struck a gasoline storage tank at a refinery and started a large fire.
Lightning strike started a fire in the attic of a house.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Tornado, East Baton Rouge | 2001-06-07 | 70 | Male | Vehicle/Towed Trailer | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2001Every state in 2001This day in weather historyThe tornado archive for Louisiana, 2001Warnings in Louisiana, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5256324, 5256325, 5256323, 5256333, 5256330, 5256329, 5256332, 5256326, 5256331, 5256336, 5256327, 5256328, 5256335, 5256334.